MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 22.2MM STD V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 22.2MM STD V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-4-122
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
It has been reported by the customer that after procedure the metal head was dissociated from the stem neck.Update 05/february/2021: as also reported in the intake form: "returned to (revise) the patient to remove the implanted head and implanted bipolar cup and place a new one." update 08/february/2021, a hip implanted on 27/january/2021 failed and was revised on 29/january/2021.
 
Event or Problem Description
It has been reported by the customer that after procedure the metal head was dissociated from the stem neck.Update 05/february/2021: as also reported in the intake form: "returned to (revise) the patient to remove the implanted head and implanted bipolar cup and place a new one." update 08/february/2021, a hip implanted on (b)(6) 2021 failed and was revised on (b)(6) 2021.
 
Additional Manufacturer Narrative
Reported event an event regarding disassociation involving a metal head was reported.The event was not confirmed.Method & results -product evaluation and results: the device was returned for evaluation.There is no obvious damage noticed on the device.The device is dimensionally within specification as per inspection completed by manufacturing engineer.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's hip was revised due to head disassociated from the stem neck.The head was returned for evaluation.There is no obvious damage noticed on the device.The device is dimensionally within specification as per inspection completed by manufacturing engineer.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
22.2MM STD V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11396701
Report Number0002249697-2021-00355
Device Sequence Number1165180
Product Code JDI
UDI-Device Identifier07613327012798
UDI-Public07613327012798
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number6260-4-122
Device Catalogue Number6260-4-122
Device Lot Number74946403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;